http://dx.doi.org/10.4208/jcm.1009-m3303">
 

Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

A fast high order method for electromagnetic scattering by large open cavities

Language

English

Abstract

In this paper, the electromagnetic scattering from a rectangular large open cavity embedded in an infinite ground plane is studied. By introducing a nonlocal artificial boundary condition, the scattering problem from the open cavity is reduced to a bounded domain problem. A compact fourth order finite difference scheme is then proposed to discrete the cavity scattering model in the rectangular domain, and a special treatment is enforced to approximate the boundary condition, which makes truncation errors reach Ο(h4) in the whole computational domain. A fast algorithm, exploiting the discrete Fourier transformation in the horizontal and a Gaussian elimination in the vertical direction, is employed, which reduces the discrete system to a much smaller interface system. An effective preconditioner is presented for the BICGstab iterative solver to solve this interface system. Numerical results demonstrate the remarkable accuracy and efficiency of the proposed method. In particular, it can be used to solve the cavity model for the large wave number up to 600π.

Keywords

Compact finite difference scheme, Electromagnetic cavity, FFT, Preconditioning

Publication Date

2011

Source Publication Title

Journal of Computational Mathematics -International Edition-

Volume

29

Issue

3

Start Page

287

End Page

304

Publisher

Science Press

ISSN (print)

02549409

ISSN (electronic)

19917139

This document is currently not available here.

Share

COinS